Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 123, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 14, 2012, 2:22 PM CDT for 4 parishes in Louisiana. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 14, 2012, 2:58 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:26 PM CDT | TSTM WND GST 62 | Belle Chasse, LA | KNBG PKWND 18054/1926. |
| Jun 14, 2:27 PM CDT | TSTM WND DMG | Marrero, LA | NEWSPAPER REPORTS DOWNED TREES AND POWER LINES IN MARRERO AND HARVEY DUE TO THUNDERSTORM WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781
WUUS54 KLIX 141922
SVRLIX
LAC051-071-075-087-142015-
/O.NEW.KLIX.SV.W.0123.120614T1922Z-120614T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TIMBERLANE...METAIRIE...MARRERO...
HARVEY...
SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BELLE CHASSE...
WEST CENTRAL ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF CHALMETTE...
* UNTIL 315 PM CDT
* AT 218 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BELLE CHASSE...AND MOVING NORTH AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TERRYTOWN...WESTWEGO...GRETNA AND BRIDGE CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3004 9022 3003 9011 3004 9005 3006 9003
3005 9000 3006 8998 3007 8990 2977 8989
2974 9013
TIME...MOT...LOC 1922Z 176DEG 5KT 2984 9003
$$1 follow-up statement
561
WWUS54 KLIX 141958
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT THU JUN 14 2012
LAC051-071-075-087-142007-
/O.CAN.KLIX.SV.W.0123.000000T0000Z-120614T2015Z/
ORLEANS LA-JEFFERSON LA-PLAQUEMINES LA-ST. BERNARD LA-
258 PM CDT THU JUN 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ST. BERNARD...
NORTHWESTERN PLAQUEMINES...NORTH CENTRAL JEFFERSON AND SOUTHWESTERN
ORLEANS PARISHES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. NUISANCE STREET FLOODING IS STILL POSSIBLE ON THE WEST BANK.
LAT...LON 3004 9022 3003 9011 3004 9005 3006 9003
3005 9000 3006 8998 3007 8990 2977 8989
2974 9013
TIME...MOT...LOC 1957Z 176DEG 5KT 2989 9003
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:28 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 14, 8:28 AM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
828 AM CDT THU JUN 14 2012
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A VERY MOIST AND
UNSTABLE SOUNDING WITH A PW OF 1.71 INCHES AND AN LI OF -8.1.
ISOLATED SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL POSSIBLE THIS AFTERNOON WITH A STORM MOTION FROM
THE NORTHWEST AT ONLY ONE KNOT PER HOUR. CAPE VALUES ARE MUCH
HIGHER TODAY RUNNING AT 3200 JOULES PER KG. CALM WINDS NEAR THE
SURFACE WITH A VERY LIGHT NORTHWESTERLY FLOW IN THE LOWER TO
MIDDLE LEVELS.
&&
.PREV DISCUSSION... /ISSUED 422 AM CDT THU JUN 14 2012/
SHORT TERM...
SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING IS FIRING UP ALONG A
WEAK MID/UPPER LEVEL DISTURBANCE SLIDING DOWN FROM THE SHREVEPORT
AREA. SOME OF THE ACTIVITY HAS BECOME STRONG IN THE ALEXANDRIA
AREA AND IS CLOSING IN ON THE WESTERN AND NORTHWESTERN PARTS OF
OUR CWA. SOME SHOWERS AND THUNDERSTORMS ARE ALREADY BEGINNING TO
DEVELOP IN WILKINSON COUNTY. IN ADDITION...SHOWER AND THUNDERSTORM
ACTIVITY IS DEVELOPING IN THE COASTAL WATERS EAST OF THE MOUTH OF
THE RIVER.
THE DISTURBANCE MOVING INTO THE WESTERN PARTS OF THE AREA ALONG
WITH THE STALLED AND DISSIPATING FRONT OVER THE AREA WILL KEEP RAIN
CHANCES UP TODAY AND HIGH TEMPERATURES AROUND 90. MODEL SOUNDINGS
SHOW PLENTY OF MOISTURE AND CAPE AVAILABLE FOR STORMS TO WORK WITH
BUT THEY ALSO SHOW A BIT OF NEGATIVE ENERGY...CONVECTIVE
INHIBITION...IN THE LOWER LEVELS WHICH WILL AID IN HINDERING ANY
SEVERE WEATHER. THAT DOES NOT RULE OUT SOME OF THE STORMS BECOMING
STRONG WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE.
WITH THESE FEATURES NOT IN ANY PARTICULAR HURRY TO EXIT THE
AREA...HAVE BUMPED POPS UP ON FRIDAY AS WELL.
LONG TERM...
MODELS CONTINUE TO SHOW EASTERLY FLOW SETTING UP LATE FRIDAY
AND INTO THE WEEKEND ALONG WITH A WEAK DISTURBANCE MOVING WESTWARD
INTO THE AREA. THE BULK OF THE RAIN CONTINUES TO LOOK LIKE IT WILL
STAY IN THE COASTAL WATERS AND ALONG THE MISSISSIPPI GULF COAST
AND THE SOUTHSHORE PARISHES. HAVE INCREASED RAIN CHANCES OVER THE
WEEKEND TO ACCOUNT FOR THIS WITH THE HIGHER CHANCES ON SATURDAY.
SURFACE HIGH PRESSURE BEGINS TO BUILD ALONG THE EASTERN SEABOARD
ON SUNDAY AND SHOULD HELP TO PUSH THE DISTURBANCE FURTHER WEST AND
LOWER OUR RAIN CHANCES A BIT. OVERALL...THE RAIN CHANCES ARE
HIGHER OVER THE WEEKEND IN RESPONSE TO THIS MYRIAD OF SYSTEMS
AFFECTING THE AREA.
LOOKING INTO NEXT WEEK...RAIN CHANCES DECREASE A BIT BUT WIDELY
SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...TYPICAL FOR THE MIDDLE OF JUNE.
TOWARDS THE END OF THE FORECAST PERIOD...MEDIUM RANGE MODELS TRY
TO SPIN UP SOMETHING IN THE WAY OF TROPICAL DEVELOPMENT IN THE
WESTERN CARIBBEAN OR THE BAY OF CAMPECHE WITH GREAT VARIANCE IN
STRENGTH AND MOVEMENT. AT THIS POINT...WILL SIMPLY CONTINUE TO
MONITOR.
AVIATION...
VFR CONDITIONS WILL PRIMARILY PREVAIL AT THE TAF SITES THROUGH THIS
EVENING...OUTSIDE ANY AREA OF CONVECTION. SCT CU WILL DEVELOP BUT
LIKELY TO REMAIN ABOVE MVFR HTS. A BRIEF PERIOD OF MVFR CONDITIONS
DUE TO FOG MAY BE POSSIBLE AROUND DAYBREAK AT THE MORE FAVORED
LOCATIONS. CONVECTION IS EXPECTED TO BE MORE WIDESPREAD THURSDAY AS
A WEAK MID/UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. AS A RESULT
..TEMPO GROUPS FOR THE EXPECTED CONVECTION HAVE BEEN INCLUDED IN
EACH OF THE TERMINALS.
MARINE...
WEAK PRESSURE PATTERN OVER THE AREA TODAY WILL KEEP WINDS GENERALLY
LIGHT AND VARYING. SURFACE RIDGE OVER THE NORTHEAST WILL EXTEND INTO
THE NORTHERN GULF THROUGH THIS WEEKEND. THIS WILL CAUSE WINDS TO
SHIFT TO MORE CLIMATOLOGICAL EAST TO SOUTHEAST. SPEEDS WILL INCREASE
BY THE END OF THE WEEKEND AS PRESSURE GRADIENT BEGINS TO STRENGTHEN
FROM COMBO OF LEESIDE TROUGH IN WEST TEXAS AND SURFACE LOW WELL TO
THE NORTH IN THE CENTRAL PLAINS. MAINTAINING THIS PATTERN ALONG WITH
LONG FETCH WILL RESULT IN HIGHER WAVE HTS THAT SHOULD APPROACH
ADVISORY CRITERIA.
DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RADAR SURVEILLANCE FOR POSSIBLE AFTERNOON CONVECTION.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 68 88 66 / 50 20 50 30
BTR 89 70 88 70 / 50 20 50 30
ASD 90 71 87 69 / 40 20 50 30
MSY 89 73 88 74 / 40 20 50 30
GPT 90 73 86 71 / 40 20 50 30
PQL 92 71 88 69 / 40 20 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jun 14, 6:05 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 605 AM CDT THU JUN 14 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-151115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 605 AM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON. WHILE SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...SOME OF THE STRONGER STORMS COULD PRODUCE FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE EXPECTED EACH DAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 98/SO
In the hours before
Special weather statement, Jun 14, 1:16 PM CDT, 1 hour 6 minutes before
LAZ050-141915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 116 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING LIVINGSTON PARISH... AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 8 MILES SOUTHEAST OF DENHAM SPRINGS...OR ABOUT 5 MILES SOUTH OF WALKER...MOVING EAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LIVINGSTON AND WHITEHALL THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 14, 1:19 PM CDT, 1 hour 3 minutes before
LAZ065-066-141845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 119 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER TERREBONNE PARISH...LOWER TERREBONNE PARISH... AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF HOUMA...MOVING NORTHEAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...HOUMA...GRAY AND BAYOU CANE THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 14, 1:30 PM CDT, 52 minutes before
LAZ061-063-068-069-141900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 130 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER JEFFERSON PARISH...LOWER PLAQUEMINES PARISH... AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 12 MILES SOUTH OF BELLE CHASSE...OR ABOUT 3 MILES NORTHWEST OF MYRTLE GROVE...MOVING NORTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAFITTE...JEAN LAFITTE AND BARATARIA THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 14, 1:31 PM CDT, 51 minutes before
LAZ057-058-141900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 131 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. JAMES PARISH...ST. JOHN THE BAPTIST PARISH... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES WEST OF RESERVE...OR ABOUT 2 MILES WEST OF GARYVILLE...MOVING EAST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GARYVILLE...RESERVE...LAPLACE AND EDGARD THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 14, 1:37 PM CDT, 45 minutes before
LAZ040-MSZ080-141930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 137 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK COUNTY...ST. TAMMANY PARISH... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR SLIDELL...OR ABOUT OVER SLIDELL...MOVING EAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PEARLINGTON THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 14, 1:53 PM CDT, 29 minutes before
LAZ059-065-141945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 153 PM CDT THU JUN 14 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER TERREBONNE PARISH...UPPER LAFOURCHE PARISH... AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GRAY...OR ABOUT 7 MILES SOUTH OF THIBODAUX...MOVING NORTHEAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GRAY...THIBODAUX...RACELAND AND MATHEWS THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. ADDITIONALLY...FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:36 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 54 min |
| Jun 14, 2:35 PM CDT | Special Marine Warning | LIX | 25 min | |
| Jun 14, 2:54 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 25 min |
| Jun 14, 3:12 PM CDT | Special Marine Warning | LIX | 33 min | |
| Jun 14, 3:15 PM CDT | Areal Flood Advisory | LIX | Saint Charles | 2 hr |
| Jun 14, 3:33 PM CDT | Special Marine Warning | LIX | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.